Nonlinear model for magnetosonic shocklets in plasmas

Shukla, P. K. and Eliasson, B. and Marklund, M. and Bingham, R. (2004) Nonlinear model for magnetosonic shocklets in plasmas. Physics of Plasmas, 11 (5). 2311-2013. ISSN 1070-664X

Full text not available in this repository.Request a copy from the Strathclyde author


Exact nonlinear equations for magnetosonic shocklets in a uniform hot magnetoplasma are derived by using the nonlinear magnetohydrodynamic equations. Analytic, as well as numerical, solutions of the nonlinear equations are presented. Shocklike structures of the ion fluid velocity and magnetic field (or the plasma density) perturbations are obtained. The results may have relevance to the understanding of fast magnetosonic shocklets that have been recently observed by onboard instruments of the Cluster spacecraft at the Earth’s bow shock.